MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address is not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30570500) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a (b)(6) male patient was suffering from a right middle cerebral artery (mca) aneurysm underwent endovascular embolization.During the procedure, the complaint coil, a 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204 / 30570500) was advanced in a concomitant microcatheter (competitor brand), the physician attempted to detach the coil when it reached the target position, but the coil could not be detached after three attempts.A competitor brand coil was used to complete the procedure.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 08-mar-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that a 65-year-old male patient was suffering from a right middle cerebral artery (mca) aneurysm underwent endovascular embolization.During the procedure, the complaint coil, a 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204 / 30570500) was advanced in a concomitant microcatheter (competitor brand), the physician attempted to detach the coil when it reached the target position, but the coil could not be detached after three attempts.A competitor brand coil was used to complete the procedure.There was no report of any patient injury or complication.On 16-feb-2022, additional information was received.The information indicated that the brand of microcatheter used was the frepass® disposable microcatheter (lepu medical).The coil was successfully removed from the patient.It was not stretched when it was removed.There was no blood flow restriction / reduction as a result of the reported event.The syringe used was filled with saline from a dedicated source and it had been used to successfully deployed one coil prior to the reported issue with the complaint coil.The same syringe was used later to successfully deploy other coils after the reported issue.The information indicated that prior the attempt to deploy this coil, the syringe did not exceed the green zone / position 3.Prior to the attempt to detach, it was not verified under fluoro that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficulty.With attempt to deploy this coil, the syringe was taken to the red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.Nothing else was done in attempt to detach the coil.The reported event associated with the complaint coil did not result in any clinically significant delay in the procedure.The complaint product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2mm x 4cm orbit galaxy helical xtrasoft was received.The embolic coil was inside the introducer, the embolic coil was advanced until it came out of the introducer.Further inspection under microscopic magnification revealed that the headpiece was halfway out of the gripper, which might have occurred after the three (3) attempts made to detach the coil.The microscopic magnification also revealed that near the headpiece distal end, there is a focal separation of the adjacent loops; this coil damage might have been caused by the retraction of the coil after the detachment attempts and seems to be unrelated to the reported event.The remaining portion of the headpiece that was inside the gripper got detached before the functional test could be initiated.Dried saline solution residues were observed along the length of the embolic coil and inside the gripper; the inner lumen of the hub had also dried saline solution and reddish residues.These residues were most likely formed after the procedure and are not considered a contributing factor to the issue encountered.The gripper was soaked in lukewarm water to flush/dissolve the saline residues; the headpiece was inserted back into the gripper to attempt to detach the embolic coil.The embolic coil was detached without the syringe indicator exceeding the green zone.No obstruction was noticed during the functional test.The customer complaint was confirmed since the device was received with the headpiece halfway out of the gripper, which indicates that the detachment process had been attempted and ultimately caused the embolic coil to detach during the inspection in the lab.Although the embolic coil got detached without difficulties nor excessive pressure, there may be other procedural factors or conditions that could not be replicated in the lab that might have contributed to the encountered issue.A review of manufacturing documentation associated with this lot (30570500) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following warning: tensile or compressive stresses can result in forward movement of the infusion catheter, delivery tube movement, and movement of some portion of the coil which can lead to improper coil detachment.Coil damage and premature detachment are known potential issues associated with the use of this device.The ifu provides proper handling instructions for the device to prevent these issues from occurring.The damage condition noted as a focal separation of the adjacent loops was not initially reported.It likely occurred during the attempt to retract the coil.Multiple attempts were made to detach the coil which is likely the cause of the coil to detach during the inspection in the lab.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 4cm orbit galaxy helical xtrasoft coil left the manufacturing facility with the embolic coil in the damaged condition as noted.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-feb-2022.On 16-feb-2022, additional information was received.The information indicated that the brand of microcatheter used was the frepass® disposable microcatheter (lepu medical).The coil was successfully removed from the patient.It was not stretched when it was removed.There was no blood flow restriction / reduction as a result of the reported event.The syringe used was filled with saline from a dedicated source and it had been used to successfully deployed one coil prior to the reported issue with the complaint coil.The same syringe was used later to successfully deploy other coils after the reported issue.The information indicated that prior the attempt to deploy this coil, the syringe did not exceed the green zone / position 3.Prior to the attempt to detach, it was not verified under fluoro that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficulty.With attempt to deploy this coil, the syringe was taken to the red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.Nothing else was done in attempt to detach the coil.The reported event associated with the complaint coil did not result in any clinically significant delay in the procedure.Updated sections: b.4, g.3, g.6, h.2, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13518681
Report Number3008114965-2022-00061
Device Sequence Number17454965
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640HX0204
Device Catalogue Number640HX0204
Device Lot Number30570500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/16/2022
03/08/2022
04/11/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date02/17/2022
03/09/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREPASS® DISPOSABLE MICROCATHETER (LEPU MEDICAL)
Patient Age65 YR
Patient SexMale